Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking medication for weak digestion, acidity and gastric problem. Long term effect of medication?

Hello Doctor, I suffer from weak digestion , acidity and gastric regularly. I am taking capsule, Rabeprazole-20 mg and Domperidone- 30 mg combination for the last 16 months, 1 tab daily morning empty stomach . If I discontinue for a day, by evening I get a stuffy feeling in my stomach, gas and acidity. Simple Rabeprazole or Pantoprazole+ Domperidone is also not helping. What are the implications for taking this medicine for this long and how can I live normal and helathy without it? Regards, Bhabani S Pradhan, Chennai, India
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to Healthcareamagic.

Long term usage of the antacids cause decreased acid secretion or cause disturbance in the digestive enzyme release.Hence when planning to stop the medications it has to be done in a tapering fashion.

A daily dosage can be stopped by reducing it to alternate day and finally stopping it after 15 days.This will ensure your normal acid out put takes the function of digestion.

Wish you good health.

Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor